Skip

Clonazepam/Klonopin Withdrawal
June 26, 2013 12:06 PM   Subscribe

I took Klonopin as needed maybe once or twice a week. I took a 1 mg dosage. Last Thursday I decided to come off of it and I haven't taken any for 6 days. When do I know I am in the clear and I will not go through withdrawal? I know withdrawal can be horrid. Tomorrow it will be one week since I took any medication but I know they do have a long half life.
posted by Jack V to Health & Fitness (14 answers total)
 
Per the NLM, "The elimination half-life of clonazepam is typically 30 to 40 hours." So you're probably good. /Dr. Google.
posted by chesty_a_arthur at 12:08 PM on June 26, 2013 [1 favorite]


IANAD, but see it has a half life of up to 50 hours. You have gone through withdrawal. Congratulations!
posted by kinetic at 12:08 PM on June 26, 2013 [1 favorite]


I would not expect withdrawal from a one to two single serve 1 mgs a week. You're grand!
posted by DarlingBri at 12:11 PM on June 26, 2013 [5 favorites]


You're fine. That's about how much I take and I've taken many week-to-month-long breaks with absolutely no consequences.
posted by desjardins at 12:13 PM on June 26, 2013 [2 favorites]


IANAD, and IA certainly NYD, but I do take Klonopin occasionally for anxiety. It is my understanding that a 1-2mg/wk. dose level is far too low to develop dependency or noticeable withdrawal symptoms. You've likely been through 'withdrawal,' to the extent you need to worry about it now, during every six day break you've had between pills.
posted by scarylarry at 12:14 PM on June 26, 2013 [2 favorites]


seconding desjardins
posted by j_curiouser at 12:34 PM on June 26, 2013


Another thing to note having known people who took a lot of this(and having briefly taken it a lot more frequently than you)...

You would know. Like, you would have woken up the next morning like "HOLY FUCK KILL ME".

People listed times, but it isn't something that will sneak up on you or that you would have missed. You would be miserable and shaking very quickly. There's no "sneaking up" period if you're taking it frequently enough to have withdrawals.
posted by emptythought at 12:44 PM on June 26, 2013 [2 favorites]


I take clono. Sometimes a few times a week, sometimes not for 10 or more days. Never experienced withdrawal.
posted by bunderful at 1:11 PM on June 26, 2013


Yeah, I had to withdraw from a much higher dosage, and it wouldn't be something you'd just kind of notice, it'd make you want to wish for death if you were feeling withdrawal symptoms.
posted by xingcat at 1:11 PM on June 26, 2013


The only person I know of who went through a klonopin withdrawal was someone who had been taking it every night for about five years and she was miserable for a few days. I think you're fine.
posted by kat518 at 1:12 PM on June 26, 2013


For there to be physical withdrawal, the taker has to basically be abusing it. Psychological withdrawal can come with any dosage, really. But pharmacologically you are almost for sure out of the woods for either.

But you are on the right path- benzos are great, for what they do, but only when taken not regularly. They are still fairly "rough" drugs in that they have a lot of addiction potential and have effects that aren't just anxiolytic. They are just WAY better than Quaaludes and barbituates.
posted by gjc at 7:42 PM on June 26, 2013


I was just really worried because I have been taking it more often recently, like twice a week for about 4 weeks straight. And twice I upped the dosage to 1.5 mg.

I dunno if that changes anything. Maybe I am just making myself sick worrying about withdrawal.
posted by Jack V at 8:11 PM on June 26, 2013


I work in a psych hospital. I admit people to the substance abuse detox unit. With your dosage that low, you would not experience withdrawal symptoms. While its hard to predict what dosage amounts cause withdrawal (because everyone is different) generally someone would have to be taking 2mg or more daily for us to start talking about withdrawal symptoms. Even at 2mg daily, most would not feel significant withdrawal symptoms enough to require hospitalization unless they have other drugs or medical conditions going on.

So, IANAD but if you presented this case to me at work our recommendation would be that you would not need medical treatment for detox. Your window for seeing symptoms have passed, and the amount you took weekly would not have triggered anything. So don't worry anymore about that!

However, since you are so stressed about it, do you need some additional support to deal with anxiety? Not sure why you were taking klonopin in the first place, but this worry over withdrawal may be a manifestation of underlying anxiety.
posted by MultiFaceted at 6:39 AM on June 27, 2013


Maybe I am just making myself sick worrying about withdrawal.

Yes.
posted by DarlingBri at 3:40 PM on June 27, 2013


« Older So I am trying to figure out h...   |  Help me find men's button-down... Newer »
This thread is closed to new comments.


Post